Int. J. of Industrial and Systems Engineering   »   2011 Vol.8, No.2

 

 

Title: A new approach for analysing the fuzzy system reliability using intuitionistic fuzzy number

 

Author: Mohit Kumar, Shiv Prasad Yadav, Surendra Kumar

 

Addresses:
Department of Mathematics, Indian Institute of Technology Roorkee, Roorkee 247667, India.
Department of Mathematics, Indian Institute of Technology Roorkee, Roorkee 247667, India.
Department of Electrical Engineering, Indian Institute of Technology Roorkee, Roorkee 247667, India

 

Abstract: In general, fuzzy sets are used to analyse the fuzzy system reliability. In this paper, a new approach is developed for analysing the fuzzy system reliability of series and parallel systems using intuitionistic fuzzy set theory. For analysing the fuzzy system reliability, the definition of trapezoidal intuitionistic fuzzy number is introduced and arithmetic operations between two trapezoidal intuitionistic fuzzy numbers are also introduced. Also by considering several cases, it is shown that definitions of triangular intuitionistic fuzzy number, trapezoidal fuzzy number and triangular fuzzy number are the particular cases of the definition of trapezoidal intuitionistic fuzzy number introduced in this paper. For evaluating the fuzzy reliability of a series system and a parallel system, formulae are derived. For numerical verification of proposed approach, the fuzzy reliability of the basement flooding has been analysed using the proposed approach.

 

Keywords: fuzzy sets; fuzzy numbers; IFN; intuitionistic fuzzy numbers; TrIFN; trapezoidal intuitionistic fuzzy numbers; fuzzy system reliability; fuzzy logic.

 

DOI: 10.1504/IJISE.2011.041366

 

Int. J. of Industrial and Systems Engineering, 2011 Vol.8, No.2, pp.135 - 156

 

Available online: 20 Jul 2011

 

 

Editors Full text accessAccess for SubscribersPurchase this articleComment on this article